Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 8, NWS Missoula, MT

March 14, 20074 counties in Montana

NWS Missoula, MT issued this wind advisory at Mar 14, 2007, 6:41 PM MDT for 4 counties in Montana. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 6:41 PM MDT (00:41 UTC)
Expired
Mar 14, 2007, 9:49 PM MDT
In force
3 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 150041
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
641 PM MDT WED MAR 14 2007


MTZ007-150600-
/O.NEW.KMSO.WI.Y.0008.070315T0041Z-070315T0600Z/
BUTTE/BLACKFOOT REGION-
641 PM MDT WED MAR 14 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

STRONG WINDS HAVE BEEN REPORTED OVER MACDONALD PASS ALONG HIGHWAY
12 AND THROUGH THE WARM SPRINGS CREEK DRAINAGE...INCLUDING THE
TOWN OF ANACONDA. WINDS UP TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
THROUGH MIDNIGHT TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 150349
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
949 PM MDT WED MAR 14 2007



MTZ007-150500-
/O.CAN.KMSO.WI.Y.0008.000000T0000Z-070315T0600Z/
BUTTE/BLACKFOOT REGION-
949 PM MDT WED MAR 14 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS UP TO 25 MPH WITH HIGHER GUSTS MAY STILL MAKE TRAVEL
HAZARDOUS OVER MACDONALD PASS THROUGH THE EVENING HOURS TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:53 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 14, 2:53 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
253 PM MDT WED MAR 14 2007

.DISCUSSION...AN UNSTABLE ATMOSPHERE WILL KEEP BREEZY WINDS AND
SCATTERED SNOW SHOWERS OVER THE NORTHERN CLEARWATER MOUNTAINS AND
NORTHWEST MONTANA THIS EVENING. THESE SHOWERS WILL QUICKLY DECREASE
AFTER SUNSET. SURFACE AND UPPER LEVEL RIDGING WILL BUILD IN
OVERNIGHT LEADING TO DECREASING WINDS AND CLOUDS. THIS WILL SET THE
STAGE FOR GOOD RADIATIONAL COOLING TONIGHT. THE WRENCH IN THIS
SCENARIO IS GOOD LOW LEVEL MOISTURE FROM SNOW MELT AND SHOWERS
OVER THE LAST SEVERAL DAYS. EXPECT PATCHY FOG TO DEVELOP...MAINLY
THROUGH THE NORTHERN CLEARWATERS EAST TO OVANDO AND VALLEYS NORTH.
A DIRTY UPPER LEVEL RIDGE WILL MAINTAIN CONTROL OF THE WEATHER
THROUGH FRIDAY. MODELS DISAGREE ON THE AMOUNT AND PLACEMENT OF UPPER
WAVES AND MOISTURE MAKING IT OVER THE TOP OF THE RIDGE LATE
THURSDAY NIGHT THROUGH FRIDAY. SINCE THE GFS HAS BEEN MORE
CONSISTENT OVER THE PAST SEVERAL DAYS...CONTINUED THE PREVIOUS
FORECAST OF INCREASING CLOUDS AND SHOWERS...MAINLY CENTRAL AND
NORTH. TEMPERATURES WILL ALSO SHOW A GRADUAL WARMING TREND THROUGH
FRIDAY.

FRIDAY NIGHT THROUGH WEDNESDAY A WARM RIDGE OF HIGH PRESSURE WILL
CONTINUE TO BUILD OVER THE NORTHERN ROCKIES. THEN ON SATURDAY
NIGHT A WEAK DISTURBANCE WILL MOVE THROUGH CAUSING THE RIDGE TO
FLATTEN. THE DISTURBANCE COULD CAUSE SOME SHOWERS ACROSS NORTHWEST
MONTANA...BUT MAINLY CLOUDS ARE EXPECTED. THEREAFTER...WESTERLY
FLOW WITH WEAK IMPULSES ARE EXPECTED THROUGH MID WEEK. THESE
FEATURES WILL HAVE LIMITED MOISTURE TO WORK WITH SO SHOWER
ACTIVITY WILL BE MINIMAL. TEMPERATURES DURING THIS TIME FRAME ARE
EXPECTED TO REMAIN ABOVE NORMAL. THE MODELS ARE HAVING DIFFICULTY
ON HANDLING THE TROUGH FOR NEXT WEEK. THE GFS HAS THE TROUGH
COMING IN QUICKER WITH A MOISTENING AIRMASS...WHICH COULD BRING
SUBSTANTIAL PRECIPITATION TO THE REGION. WHILE THE ECMWF HAS THE
TROUGH SLOWER WITH A LOW PRESSURE CUT OFF NEAR CALIFORNIA...WHICH
WOULD LIMIT THE AMOUNT OF MOISTURE MAKING IT TO THE PACIFIC
NORTHWEST. AT THIS TIME LITTLE CHANGE TO THE MID WEEK FORECAST DUE
TO THE AFOREMENTIONED UNCERTAINTY.

&&

.AVIATION...GUSTY WINDS CAN BE EXPECTED ALONG FLIGHT ROUTES AND AT
TERMINALS THROUGH THE EVENING HOURS. LIKEWISE...SCATTERED SNOW
SHOWERS WILL CAUSE LOWERED CEILINGS AND REDUCED VISIBILITIES ALONG
WITH OCCATIONAL MOUNTAIN OBSCURATION THROUGH THE EVENING. PLEASE SEE
APPROPRIATE TAFS AND TWEBS FOR FURTHER DETAILS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...MEAD
LONG TERM....SMITH
AVIATION...DICKERSON

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.